This morning my bp was 208/109 pulse 68. Yesterday it was 172/104 pulse 60.The lowest bp reading yesterday was 140/90 pulse 64. I take 2 medications daily, Ramipril 10mg per day, Atenolol 50mg per day. I also take thyroxine 200 micrograms per day. I had a TT in April and radioactive iodine treatment for thyroid cancer in July. I have really bad fluid retention. I wake with puffy legs and by the end of the day they are so puffed up that it is hard to walk and they ache. As of October 1st I have started to walk on the treadmill for 15 minutes each day slowly. I am overweight, having put on 20 kilos in 12 months. I have a healthy diet. Is a high bp and low pulse bad combined with the fluid retention?
Welcome and thanks for your question. I am sorry to hear of your issues, however I don't think there is a connection between your low heart rate and high BP. You are on two BP meds, a beta blocker to slow your heart rate (Atenolol) and an ACE inhibitor to relax your arteries and allow them to absorb each beat a little easier (Ramipril ). Do you know if your doctor has added a diuretic to these? If not, I would ask about one to help with the fluid retention.
Your heart rate is fine, no worries there. Normal is between 60 - 100 and the lower your heart rate is generally means the better condition your heart is in. Your fluid gain is most likely due to your thyroid meds, have you mentioned this to your doctor?
The best thing for your heart rate in addition to meds is exercise and weight loss which you are working on. Make sure your doctor is aware of your exercise routine and is OK with it. Keep this up and along with your meds your BP WILL come down.
Thank you so much for your reply. I used to take a diuretic as well in the past, but I stopped taking it when I started to have bladder leakage. Maybe I need to give it another try. I got my BP down two years ago, prior to my work place accident. I changed my diet....which I still do as it is a life change not a diet....and I lost 10 kilos. I was off work for a few months from my accident and I am now only doing three half days a week. My job was quite active and now I am sitting at a pc to work, so that is partly why the weight has gotten out of hand again. Hopefully I can exercise it off again and that my endocronologist can make sure the thyroid meds are ok.
Thanks again for getting back to me.
Caz in Tasmania
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.